Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 23, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Sep 19, 2006, 8:23 AM PDT for 4 counties in Nevada; Mono County, California. It took effect at Sep 19, 2006, 9:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2006, 8:23 AM PDT (15:23 UTC)
- In effect from
- Sep 19, 2006, 9:00 AM PDT
- Expired
- Sep 19, 2006, 10:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 3.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 191523 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 823 AM PDT TUE SEP 19 2006 ...AN APPROACHING COLD FRONT FROM OREGON WILL BRING STRONG SOUTHWEST WINDS TO 45 MPH IN EXTREME WESTERN NEVADA AND MONO COUNTY TODAY... CAZ073-NVZ003-192330- /O.NEW.KREV.WI.Y.0023.060919T1600Z-060920T0300Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...SPARKS...VERDI...GARDNERVILLE 823 AM PDT TUE SEP 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO AROUND 15 TO 30 MPH THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. GUSTS TO 45 MPH ARE EXPECTED BY EARLY THIS AFTERNOON ESPECIALLY IN WIND PRONE AREAS ALONG THE HIGHWAY 395 CORRIDOR. WIND GUSTS OVER 60 MPH ARE LIKELY ALONG THE SIERRA CREST. WINDS ARE FORECAST TO DIMINISH THIS EVENING AFTER SUNSET. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TRC
3 follow-up statements
000 WWUS75 KREV 192248 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 348 PM PDT TUE SEP 19 2006 NVZ003-200300- /O.CON.KREV.WI.Y.0023.000000T0000Z-060920T0300Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 348 PM PDT TUE SEP 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHWEST WINDS AROUND 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. WIND GUSTS OVER 60 MPH ARE LIKELY ALONG THE SIERRA CREST. WINDS ARE FORECAST TO DIMINISH THIS EVENING AFTER SUNSET. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-200300- /O.CON.KREV.WI.Y.0023.000000T0000Z-060920T0300Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 348 PM PDT TUE SEP 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHWEST WINDS AROUND 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. WIND GUSTS OVER 60 MPH ARE LIKELY ALONG THE SIERRA CREST. WINDS ARE FORECAST TO DIMINISH THIS EVENING AFTER SUNSET. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 200241 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 741 PM PDT TUE SEP 19 2006 NVZ003-200345- /O.EXP.KREV.WI.Y.0023.000000T0000Z-060920T0300Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 741 PM PDT TUE SEP 19 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH IN THE RENO...CARSON...MINDEN AREA WILL CONTINUE TO DECREASE THROUGH MIDNIGHT. WIND GUSTS NEAR 40 MPH IN WASHOE VALLEY WILL CONTINUE THROUGH 10 PM. $$ CAZ073-200500- /O.EXT.KREV.WI.Y.0023.000000T0000Z-060920T0500Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 741 PM PDT TUE SEP 19 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS EVENING ACROSS MUCH OF MONO COUNTY. THE STRONGEST WINDS WILL AFFECT AREAS ALONG HIGHWAY 395 FROM BRIDGEPORT TO LEE VINING TO THE JUNE LAKE LOOP THROUGH 10 PM. WIND GUSTS OVER 60 MPH WILL CONTINUE ALONG THE SIERRA CREST. $$ BRONG
000 WWUS75 KREV 200458 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 958 PM PDT TUE SEP 19 2006 CAZ073-200600- /O.EXP.KREV.WI.Y.0023.000000T0000Z-060920T0500Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 958 PM PDT TUE SEP 19 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS ACROSS MONO COUNTY HAVE DECREASED TO 10 TO 20 MPH WITH GUSTS NEAR 35 MPH. WINDS ARE EXPECTED TO REMAIN STEADY UNTIL A COLD FRONT PASSES THROUGH THE AREA AFTER MIDNIGHT. AFTER THE FRONT PASSES WINDS WILL SHIFT FROM THE WEST TO THE NORTH. $$ BRONG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Sep 19, 2:45 AM PDT, 5 hours 38 minutes earlier.
Area forecast discussion, Sep 19, 2:45 AM PDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 245 AM PDT TUE SEP 19 2006 .SHORT TERM... LOW PRESSURE SYSTEM ALONG THE WA/OR COAST WILL MOVE SOUTHEAST OVER NERN NV TOMORROW MORNING AND INTO THE CENTRAL ROCKIES BY WEDNESDAY NIGHT. THE COLD FRONT WILL MOVE THROUGH NRN PORTIONS OF THE CWA LATE THIS MORNING THEN ACROSS THE ENTIRE CWA BY WEDNESDAY MORNING. THIS SYSTEM WILL BRING ANOTHER SHOT OF COOLER AIR TODAY AND TOMORROW ALONG WITH GUSTY WINDS. CONDITIONS NORTH OF INTERSTATE 80 WILL HAVE WIND GUSTS NEAR 35 MPH BUT HUMIDITIES SHOULD BE INCREASING AS COOLER AIR FILTERS DOWN. SOUTH OF INTERSTATE 80 CONDITIONS SHOULD BE NEAR OR JUST SHY OF RED FLAG... WINDS WILL LIKELY GUST UP TO 35 MPH IN THE RENO AREA BUT HUMIDITIES SHOULD BE NEAR OR ABOVE 15%. SOUTH OF RENO DRIER CONDITIONS WILL PERSIST...BUT WINDS SHOULD BE SLIGHTLY WEAKER. THEREFORE WILL JUST CONTINUE WITH GUSTY WIND HEADLINES IN FIRE FORECAST. AS THE SYSTEM DROPS SOUTH THE NOSE OF THE 125+ KT JET WILL DROP OVER NERN CA THIS AFTERNOON PUTTING NERN CA/NWRN NV AND PERSHING COUNTY IN THE LEFT EXIT REGION OF THE JET. THIS SHOULD PROVIDE ENOUGH DYNAMICS AND INSTABILITY TO PRODUCE ISOLATED SHOWERS AND A FEW TSTMS NORTH OF INTERSTATE 80. BY WEDNESDAY MORNING THE LOW PUSHES EAST OF THE AREA LEAVING COOL NORTH TO NORTHEAST FLOW OVER THE AREA. TEMPERATURES WILL DROP 5-10 DEGREES IN AREAS BETWEEN TUESDAY AND WEDNESDAY...AND HAVE LOWERED PREVIOUS TEMPS BY ABOUT 3-4 DEGREES FOR WEDNESDAY. BY THURSDAY...NORTH TO NORTHWEST FLOW CONTINUES AS ANOTHER LOW DROPS SOUTH OUT OF CANADA TO SOMEWHERE BETWEEN MT AND ID. MODELS ARE NOT IN GREAT AGREEMENT ABOUT LOW PLACEMENT OR TRACK AT THIS TIME. ALL IT MEANS FOR THURSDAY IS COOL TEMPERATURE AND NORTHWEST FLOW. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEK. BENINATO .LONG TERM...FRIDAY THROUGH MONDAY... THE LATEST MODEL RUNS ARE IN AGREEMENT SHOWING AN AMPLIFIED POSITIVE TILT RIDGE CENTERED FROM NEAR 140W INTO THE PACIFIC NORTHWEST ON FRIDAY AND SATURDAY. THIS ALLOWS A TROUGH DROPPING DOWN THE EAST SIDE OF THE RIDGE TO MOVE OVER THE CWA. THERE IS VERY LITTLE MOISTURE IN THIS PATTERN SO NO CHANGE HAS BEEN MADE TO A DRY FORECAST...ALTHOUGH DAYTIME HIGHS WERE LOWERED 3-6 DEGREES ACROSS THE AREA FRIDAY AND SATURDAY WITH THE GREATEST COOLING OVER THE EASTERN PORTIONS. THE FORECASTED TEMPERATURES WILL BE SEVERAL DEGREES ABOVE MOS SINCE THE GFS MODEL SHOWS A DEEPER TROUGH THAN THE OTHER MEDIUM RANGE MODELS AND MAY BE OVERDONE WITH ITS COOLING. RIDGING REDEVELOPS SUNDAY AND MONDAY ALTHOUGH SHORTWAVE ENERGY MOVING THROUGH THE PACIFIC NORTHWEST KEEPS THE RIDGE RATHER FLAT. THE STORM TRACK REMAINS NORTH OF NV AND HAVE THEREFORE REMOVED SHOWERS IN NORTHERN ZONES SUNDAY NIGHT AND MONDAY. RC && .AVIATION... VFR CONDS THROUGH TUE NIGHT. SW-W WIND GUSTS TO 30 KT AT TIMES ACROSS ERN CA AND WRN NV THIS AFTERNOON-EVE BTWN 20Z-02Z. ISOLD -TSRA PSBL OVER TWEB RTE 403 BETWEEN 20Z-03Z. RC && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. &&
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.